I have had a problem with clusters of tiny patches that look like microsopic warts with a tiny dot in the middle that have spread from one finger to another on my left hand. In some ways it sounds similar to pompholyx except for the tiny little dots in the center of the new areas. After trying various remedies which have not cured it from the doctors who said it was eczema, I would like to try to find out exactly what this is. After they somewhat clear from one area, the skin is rough, cracks, but you can still see tiny bumps. I am a pianist so this is really hard to deal with.
Good diagnosis, Susan! Your identification of these tiny blisters as "pompholyx," the archaic name for dyshidrotic eczema, is most impressive. This form of eczema ("dyshidrotic" means "bad sweating," a plausible but discredited hypothesis) has no specific cause, but can be controlled by appropriate topical steroid and emoliient creams. Implicit in your question as to what this "really is," is the assumption that there is a specific cause, avoidance of which will eliminate the problem. Would that this were so. It "really is" pompholyx, and that's about all one can say about it, other than that you should obtain the most effective symptomatic treatment you can, and use it when the symptoms interfere enough with your wrk, which they will do at times, but not always.
Thank you very much for your prompt reply. I have been doing a lot of research to come up with the diagnosis of pompholyx. When I saw a dermatologist a couple of years ago, he said it was dermatitis and gave me Temovate Emollient cream. This really ate away at my skin, caused inflammation and seemed to make matters worse so I quit using it. Even an OTC 1% Hydrocortisone cream I tried (Cortaid) just seems to peel off a layer of skin, but is that desirable? The only thing that seems to be soothing is Triple Antibiotic Ointment but I know that doesn't make sense because it's not primarily a bacterial infection. The other thing I use regularly is Eucerin Cream. Any ideas about other treatments would be appreciated.
Hi, I also have dishidrotic eczema on my hands and feet, and my doctor prescribed Fluocinolone Acetonide Cream USP, 0.025%. It works wonders for my skin, I just dab it on at night before bed when I have a flareup and the blistery rash is gone by morning. The stuff is pretty strong, though, and I only use it when I need it (I was told it thins the skin.) Good luck!
I have been a sufferer of the same problem since nine years old, now I'm 36. Many Dermatologists and a plethera of cortizones later I still have the pompholyx, which seems to worsen under stressful situations, and the meds definitely weakened my skin, a lot. Always searching for an alternative to the cortizone, a friend relayed her story, she had it also except a much worse case went through a radical moist dressing treatment at the Mayo clinic that worked for her using Robathol oil in combination with Vanicream for moisture, gloves at night. I am tying it, it seams to help.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.